Thunderstorm Wind, Louisa
- When
- July 5, 3:20 PM EST
- Where
- Louisa County, 5 mi W of Cuckoo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.950, -78.000
Trees down on Yanceyville Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 5, 2:15 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 315 PM EDT MON JUL 5 2004 .SYNOPSIS...MAIN WEATHER HIGHLIGHT NEXT FEW DAYS WILL BE ABV NORM TEMPS AS 90+ READINGS WILL BE COMMON BOTH TUE AND WED. COLD FRONT WILL GRADUALLY PUSH THRU AREA ON THU AND BRING NEXT BEST PCPN CHCS. DRIER/SLIGHTLY COOLER AIRMASS BUILDS IN FOR LATE IN THE WEEK AND INTO NEXT WEEKEND. && .SHORT TERM...CONVECTIVE CLUSTER OVR NORTHERN BLUE RDG MAY CLIP FAR NRN FORECAST AREAS B4 DIEING OUT WITH DYTM HEAT LOSS THIS EVE. WILL INCLUDE CHC POPS FOR N OF RIC METRO/NRN NECK/MD EASTERN SHORE WITH ONLY SLIGHT CHC TO SOUTH TO COVER ANY ADDITIONAL ISOLD DIURNAL CONVECTION. WEAK SHORT WAVE TROF PUSHES THRU COAST BY AROUND MIDANIGHT THEN SHORT WAVE UPR RDG/WEAK SFC HIGH PRES BUILDS INTO CNTRL MID ATLC REGION FROM SW. A WEAK SFC TROF/DEW POINT BNDRY DROPS THRU NE AREAS TMRW IN BACKDOOR FASHION AND WILL HELP LOWER HEAT INDICES/HUMIDITY LEVELS SLIGHTLY EVEN AS TEMPERATURES TOP OUT 90+ MOST AREAS AGAIN. SFC WIND FLOW WILL BE WEAK ENOUGH TO ALLOW SLIGHT COOLING ALONG COAST. HAVE NOT INTRODUCED PCPN CHCS TMRW GIVEN THE MID LVL DRY NW FLOW/CAPPING ALOFT ALTHO MODELS NOW HINTING AT PSBL ISOLD DEEPER CONVECTION. UPR RDG AXIS PUSHES OFFSHORE TUE NIGHT ALLOWING DEEPER SW FLOW TO AID COLUMN MOISTENING ON WED. DEEPER MOISTURE TO SUPPORT WIDESPREAD RAIN DELAYED TIL THU BUT PSBL ORGANIZED CONVECTION FIRING ON PREFRONTAL/LEESIDE TROFFING BY WED AFTN INTO EVE SUGGS CHCY POPS. && .LONG TERM...BEST CHC FOR ORGANIZED PCPN WILL BE ON THU AHEAD APPROACHING COLD FRONT. FRONT SLOW TO PUSH THRU THU NIGHT AND MAY LINGER OVER SE FORECAST INTO EARLY FRI MORN. WONT CHANGE DRY FRI FCST AS YET UNTIL SITN BCMS BETTER RESOLVED BY LTR MODEL RUNS. CONCENSUS OF LONGER RANGE MODEL GUID CONTS TO SUGG STRONG UPR RDG FINALLY BUILDING OVR EASTERN CONUS NEXT WEEKEND. WILL MAINTAIN DRY WEEKEND FCST WITH SLIGHTLY HIGHER THAN NORM TEMPS. && .AVIATION...VFR FOR THE MOST PART OVER THE NEXT 24 HRS. THERE WILL BE THE POSSIBILITY FOR ISOLATED MVFR CONDITIONS (BOTH CIGS/VSBYS) WITH ANY LATE AFTN/EARLY EVENING TSTMS...AND AGAIN LATE TONIGHT (VSBYS) WITH ANY LIGHT FOG OR MIST. && .MARINE...WINDS/WAVES TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH SATURDAY. LOW LEVEL FLOW BECOMES BRIEFLY NW-N ON TUE BEHIND THE WEAK TROUGH...THOUGH DO NOT EXPECT ANY SURGE TO SPEAK OF AS EVEN BEHIND THE TROUGH 1000-850 MB TEMPS REMAIN QUITE WARM. RIP CURRENT RISK ON TUE WILL REMAIN LOW WITH THE OFFSHORE FLOW EARLY (NW AROUND 10 KTS) AND ONLY LIGHT ONSHORE FLOW (AROUND 5 KT) DURING THE AFTN. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. VA...NONE. NC...NONE. MARINE...NONE. && .PRELIMINARY POINT TEMPS/POPS... SBY 71 90 66 91 / 30 10 10 30 OXB 73 85 70 86 / 30 10 10 30 WAL 73 87 71 89 / 20 10 10 30 FVX 69 91 68 93 / 20 10 10 30 RIC 73 92 70 93 / 20 10 10 30 PTB 72 92 69 94 / 20 10 10 30 AKQ 72 92 69 93 / 20 10 10 30 PHF 73 91 71 92 / 20 10 10 30 ORF 75 90 74 92 / 20 10 10 30 ECG 76 92 73 93 / 20 10 10 20 CULLEN(B1)/HURLEY(B2)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT MON JUL 05 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-060900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT MON JUL 05 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... ALTHOUGH IT WILL BE HOT AND HUMID...WITH HEAT INDICES 100 TO 105 THIS AFTERNOON...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 18 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 332 PM EDT MON JUL 5 2004 VAZ049-052015- LOUISA VA- 332 PM EDT MON JUL 5 2004 ...STRONG THUNDERSTORMS MOVING INTO LOUISA COUNTY... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 15 MILES NORTH OF LOUISA TO 17 MILES WEST OF LOUISA...OR FROM 15 MILES NORTH OF LOUISA TO 11 MILES EAST OF CHARLOTTESVILLE...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LOUISA AROUND 405 PM EDT MINERAL AROUND 415 PM EDT WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THESE STORMS. RAINFALL RATES OF 1.5 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. BROWN
The Sterling radar (KLWX), 123 km away, was scanning. The volume nearest the first event began at 20:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down on Yanceyville Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413779.